Alert archive / Colorado / Special Weather Statements in 2016

Special Weather Statement, NWS Denver/Boulder, CO

May 10, 2016Arapahoe County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at May 10, 2016, 2:03 PM MDT for Arapahoe County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2016, 2:03 PM MDT (20:03 UTC)
Expired
May 10, 2016, 2:30 PM MDT
In force
27 min
Issued by
NWS Denver/Boulder, CO

County Arapahoe County, CO

The radar

The Denver radar (KFTG), 27 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

802 
WWUS85 KBOU 102003
SPSBOU

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOULDER CO
ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO
203 PM MDT TUE MAY 10 2016
 
COZ040-041-045-046-102030-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
203 PM MDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ADAMS...CENTRAL
ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES UNTIL 230 PM MDT...

AT 202 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF ARAPAHOE PARK...OR 26 MILES SOUTHEAST OF DENVER...
MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEER TRAIL AND BYERS. 

LAT...LON 3949 10462 3958 10465 3977 10412 3953 10401
TIME...MOT...LOC 2002Z 262DEG 19KT 3955 10451 

$$

28

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at May 10, 2:46 AM MDT, 11 hours 17 minutes earlier.

Area forecast discussion, May 10, 2:46 AM MDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
246 AM MDT TUE MAY 10 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 245 AM MDT TUE MAY 10 2016

AN UPPER TROUGH OVER THE NORTHERN ROCKIES WILL SAG SOUTH TODAY
WITH A JET STREAK TO PUSH INTO NORTHWESTERN COLORADO. AN INITIAL
SHORTWAVE IS PUSHING A BAND OF SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS ACROSS WESTERN COLORADO EARLY THIS MORNING AND INTO
NORTHERN COLORADO. THIS BAND SHOULD SINK SLOWLY SOUTH WITH SHOWERS
DECREASING. AS THE TROUGH CONTINUES TO SINK SOUTH...QG VERTICAL
LIFT WILL INCREASE OVER CENTRAL AND EASTERN COLORADO. A COLD FRONT
IS EXPECTED TO PUSH SOUTH OVER THE AREA LATE MORNING TO EARLY
AFTERNOON...CREATING UPSLOPE CONDITIONS. THIS WILL ALLOW
SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO DEVELOP THROUGH THE
DAY...WITH THE MOST ACTIVITY OCCURING SOUTH OF I76...ESPECIALLY
NEAR THE PALMER DIVIDE. CAPE VALUES AROUND THIS AREA IS PROGGED BY
MODELS TO BE BETWEEN 500 AND 1200 J/KG. VIEWING FORECAST
SOUNDINGS...THE MAIN THREATS FROM STORMS TODAY WILL BE HAIL AND
GUSTY OUTFLOW WINDS WITH DRY SURFACE CONDITIONS...WITH THE MAIN
THREAT AREA BEING OVER ELBERT...LINCOLN AND POSSIBLY WASHINGTON
COUNTIES. TEMPERATURES TODAY WILL BE RIGHT AROUND NORMAL
VALUES...WITH MID TO UPPER 60S OVER THE PLAINS...EXCEPT MID 70S
OVER SOUTHERN LINCOLN COUNTY AS THEY'LL BE THE LAST TO SEE THE
COLD FRONT. THE MOUNTAINS WILL SEE 40S TO LOW 50S. ELEVATIONS
ABOVE 10500 FT WILL SEE SOME SNOW SHOWERS AND TEMPS IN THE 30S.

TONIGHT...SUBSIDENCE WILL BE INCREASING OVER THE AREA WITH SHOWERS
AND STORMS PUSHING SOUTH AND DIMINISHING. TEMPERATURES WILL BE
COOLING INTO THE UPPER 30S OVER THE PLAINS AND INTO THE TEENS AND 20S
IN THE HIGH COUNTRY.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 245 AM MDT TUE MAY 10 2016

WEAK TO MODERATE SUBSIDENCE WILL CONTINUE TO SPREAD OVER THE
FORECAST AREA WEDNESDAY MORNING SO WE SHOULD START THE DAY MAINLY
DRY. BY AFTERNOON...ENOUGH DAYTIME HEATING HOWEVER WILL BRING A
CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. MOST OF THESE ARE
EXPECTED TO DEVELOP IN/NEAR THE FRONT RANGE AND LIKELY FOCUS IN
THE SOUTHERN FOOTHILLS/PARK COUNTY TO PALMER DIVIDE AREA. FARTHER
NORTH AND EAST ON THE PLAINS AIRMASS IS LIKELY TOO STABLE TO
SUPPORT MUCH THREAT OF PRECIP.

DRY CONDITIONS WILL PREVAIL THURSDAY THROUGH FRIDAY WITH A DRIER
AIRMASS OVER THE REGION. THE NORTHWEST FLOW WILL ALLOW A BACKDOOR
COLD FRONT TO SWEEP ACROSS THE PLAINS TOWARD FRIDAY AFTERNOON
BUT OVERALL AIRMASS REMAINS RELATIVELY DRY AND STABLE.

BY SATURDAY...IT SHOULD WARM AND DESTABILIZE A BIT AGAIN WITH A
SOUTHERLY FLOW DEVELOPING ON THE HIGH PLAINS. WILL KEEP SOME LOW
POPS IN/NEAR THE FRONT RANGE DURING THE AFTERNOON AND THEN SPREAD
THEM ACROSS THE REST OF THE FORECAST AREA WITH WEAK SYNOPTIC SCALE
LIFT NOTED THROUGH SATURDAY NIGHT AND SUNDAY. THE CONTINUED LIFT
AND GRADUAL INCREASE IN MOISTURE WILL RESULT IN A LITTLE BETTER
CHANCE OF SHOWERS AND STORMS SUNDAY AND MONDAY.

NEAR NORMAL TEMPERATURES CAN BE EXPECTED THROUGH MOST OF THIS
FORECAST PERIOD...ALTHOUGH A RETURN TO COOLER THAN NORMAL
TEMPERATURES IS EXPECTED BY SUNDAY AND MONDAY WITH THE BETTER
CHANCE OF SHOWERS...MORE CLOUDS...AND SURGE OF COOLER HIGH
PRESSURE OVER THE CENTRAL PLAINS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 245 AM MDT TUE MAY 10 2016

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. A NORTHERLY PUSH
IN THE WINDS WILL CONTINUE FOR THE NEXT COUPLE HOURS BEFORE WINDS
RETURN TO A LIGHT DRAINAGE TO WESTERLY COMPONENT THROUGH 12Z.
STILL COULD SEE SOME LIGHT RAIN SHOWERS MOVING OFF THE FOOTHILLS
AND INTO THE URBAN CORRIDOR EARLY THIS MORNING.WINDS SHOULD TREND
TO GO CLOCKWISE TO NORTHWESTERLY BY MID-MORNING WITH ANOTHER
FRONTAL PUSH EARLY AFTERNOON. THIS WILL BRING IN ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS TO THE AREA.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KRIEDERMAN
LONG TERM...BARJENBRUCH
AVIATION...KRIEDERMAN
Hazardous weather outlook, May 10, 1:47 PM MDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
147 PM MDT TUE MAY 10 2016

COZ030>051-112000-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
147 PM MDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEATHER SYSTEM WILL BRING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO THE REGION THIS AFTERNOON AS A COLD FRONT PUSHES
SOUTH ACROSS THE AREA. SNOW LEVELS WILL BE AROUND 10 THOUSAND FEET
IN THE HIGH COUNTRY WITH SOME MINOR SNOW ACCUMULATION OVER THE
PEAKS. ACROSS THE PLAINS...THE FOCUS OF MOST OF THE ACTIVITY WILL
BE FOUND SOUTH OF I76...ESPECIALLY SOUTH OF I70 NEAR THE PALMER
DIVIDE AND EAST ACROSS LINCOLN COUNTY. SOME STORMS IN THIS AREA
MAY BECOME STRONG WITH HAIL TO THE SIZE OF NICKELS AND STRONG
GUSTY OUTFLOW WINDS TO NEAR 50 MPH.

CONVECTIVE ACTIVITY WILL DECREASE THIS EVENING WITH COLDER MINIMUM
TEMPERATURES EXPECTED TONIGHT. SHOWERS SHOULD BE DIMINISHED AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL STILL BE A CHANCE OF AFTERNOON SHOWERS AND A FEW
THUNDERSTORMS WEDNESDAY...MAINLY IN AND NEAR THE FOOTHILLS AND
PALMER DIVIDE AREA. THEN DRIER WEATHER WILL DEVELOP FOR THURSDAY
AND FRIDAY. THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
INCREASE AGAIN BY THE WEEKEND INTO EARLY NEXT WEEK. THE THREAT OF
ANY SEVERE WEATHER WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MOUNTAINS AND THE
NORTHEASTERN COLORADO PLAINS.

In the hours before

Special weather statement, May 10, 1:24 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOULDER CO
ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO
124 PM MDT TUE MAY 10 2016

COZ040-041-045-046-102000-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
124 PM MDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS...
SOUTHWESTERN ADAMS...WESTERN ARAPAHOE AND NORTHWESTERN ELBERT
COUNTIES UNTIL 200 PM MDT...

AT 123 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTHEASTERN PARKER...OR 18 MILES SOUTHEAST OF DENVER...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN AURORA...SOUTHEASTERN CENTENNIAL...NORTHEASTERN CASTLE
ROCK...PARKER...LONE TREE...ARAPAHOE PARK...THE PINERY...FRANKTOWN...
FOXFIELD...GRANDVIEW ESTATES...STONEGATE...GRAND VIEW ESTATES...HERITAGE
HILLS...OEA BUILDING...COTTONWOOD...MERIDIAN...SMOKY HILL AND CARRIAGE
CLUB.

LAT...LON 3939 10476 3953 10490 3975 10453 3961 10429
TIME...MOT...LOC 1923Z 232DEG 27KT 3951 10476

28
Special weather statement, May 10, 1:33 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOULDER CO
ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO
133 PM MDT TUE MAY 10 2016

COZ040-041-045-046-102015-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
133 PM MDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS...SOUTH
CENTRAL ADAMS...CENTRAL ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES
UNTIL 215 PM MDT...

AT 132 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PARKER...OR 19 MILES SOUTHEAST OF DENVER...MOVING NORTHEAST AT 25
MPH.

NICKEL SIZE HAIL HAS BEEN REPORTED WITH THIS STORM...AND WINDS IN
EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN AURORA...SOUTHEASTERN CENTENNIAL...PARKER...BENNETT...
ARAPAHOE PARK...MANILA VILLAGE...THE PINERY...STRASBURG...FOXFIELD...
GRANDVIEW ESTATES...STONEGATE...OEA BUILDING...COTTONWOOD...GRAND VIEW
ESTATES AND MERIDIAN.

LAT...LON 3944 10475 3956 10483 3982 10443 3959 10424
TIME...MOT...LOC 1932Z 237DEG 20KT 3952 10472

28
Special weather statement, May 10, 2:03 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOULDER CO
ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO
203 PM MDT TUE MAY 10 2016

COZ040-041-045-046-102030-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
203 PM MDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ADAMS...CENTRAL
ARAPAHOE AND NORTHWESTERN ELBERT COUNTIES UNTIL 230 PM MDT...

AT 202 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF ARAPAHOE PARK...OR 26 MILES SOUTHEAST OF DENVER...
MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEER TRAIL AND BYERS.

LAT...LON 3949 10462 3958 10465 3977 10412 3953 10401
TIME...MOT...LOC 2002Z 262DEG 19KT 3955 10451

28

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:24 PM MDTSpecial Weather StatementBOUArapahoe36 min
May 10, 1:33 PM MDTSpecial Weather StatementBOUArapahoe42 min
May 10, 3:06 PM MDTSpecial Weather StatementBOUBroomfield24 min
May 10, 3:20 PM MDTSpecial Weather StatementBOUDenver25 min
May 10, 3:29 PM MDTSpecial Weather StatementBOUDenver31 min
May 10, 3:38 PM MDTSpecial Weather StatementBOUDenver37 min
May 10, 3:56 PM MDTSpecial Weather StatementBOUDenver34 min
May 10, 3:57 PM MDTSpecial Weather StatementBOUDenver33 min

Nearby

Special Weather Statements in Colorado, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.